Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2004, 4:50 PM EDT for Franklin County, Wakulla County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 4:50 PM EDT (20:50 UTC)
- Expired
- Jul 6, 2004, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Franklin County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2396 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 062050 SVRTLH FLC037-129-062130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 PM EDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAKULLA COUNTY IN FLORIDA EASTERN FRANKLIN COUNTY IN FLORIDA * UNTIL 530 PM EDT * AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTH OF OCHLOCKONEE RIVER STATE PARK...OR ABOUT 11 MILES SOUTHWEST OF CRAWFORDVILLE...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCHLOCKONEE RIVER STATE PARK BY 510 PM EDT... MCINTYRE BY 530 PM EDT... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3003 8445 3005 8451 2997 8457 2995 8447 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:55 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 6, 2:55 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EDT TUE JUL 6 2004 .SYNOPSIS... WATER VAPOR IMAGES SHOW SHORTWAVE TROUGH AND ATTENDANT WEAKENING MCS CROSSING THE SRN PLAINS AND MID MS RIVER VALLEY. LOCALLY...UPPER LEVEL ANTICYCLONE IS LOCATED OFF THE E COAST OF FL...WHILE VAD WIND PROFILES SHOW MEAN LOWER TROPOSPHERIC FLOW ROUGHLY FROM THE W OVER THE CWFA. && .SHORT TERM...(TONIGHT THROUGH THURSDAY). TONIGHT - WILL GO WARMER ON MINIMUM TEMPERATURES BASED ON PERSISTENCE INSTEAD OF GUIDANCE. CURRENT RADAR INDICATIONS ARE THAT THERE SHOULD BE LITTLE RESIDUAL POP CONCERN...BUT WILL MONITOR UP TO ZONE ISSUANCE TIME. WEDNESDAY - MODELS STILL ADVERTISE A SSE SHIFT OF THE BERMUDA HIGH...RESULTING IN A MORE SWLY FLOW COMPONENT OVER THE CWFA. ALSO...MENTIONED TROUGH WILL BE APPROACHING OUR NWRN CWFA...ALBEIT IN A DEAMPLIFIED STATE. THE FAVORABLE FLOW REGIME COMBINED WITH SLIGHTLY POSITIVE UPPER SUPPORT SUGGESTS WE SHOULD PROBABLY BUMP POPS UP A BIT MAINLY IN THE NW ZONES. THURSDAY - GFS IS MOST AGGRESSIVE IN PUSHING A BOUNDARY S TO OUR NRN CWFA. IN THE LAST FEW DAYS WE HAVE SEEN STRONG AND PERSISTENT MCSS FORM IN THE MIDWEST AND PUSH BOUNDARIES VERY CLOSE TO OUR CWFA. THIS ADVERTISED BOUNDARY COULD BE ENHANCED BY YET ANOTHER MCS. HAVE KEPT 40% POPS CWFA-WIDE. .LONG TERM...(FRIDAY THROUGH TUESDAY). LATEST MEDIUM RANGE PROGS NOW SUGGEST THE UPPER HIGH WILL BUILD BACK W INTO THE CWFA MORE STRONGLY THAN EARLIER ADVERTISED. BASED ON THE EXPECTED MESOSCALE-DOMINATED FORCING AND THE RECENT FLIP-FLOP UNCERTAINTY OF THE MEDIUM RANGE MODELS...WE WILL NOT DEVIATE MUCH FROM THE INHERITED GRIDS...WHICH ARE CLOSE TO THE CLIMATOLOGY BASELINE. && .MARINE...NO CONCERNS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TLH 74 92 74 91 / 20 50 30 40 PFN 77 91 76 90 / 20 50 30 40 DHN 75 91 74 91 / 20 60 30 40 ABY 74 93 73 92 / 20 50 30 40 VLD 74 94 73 93 / 20 50 30 40 CTY 74 92 75 91 / 20 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && TJT
Hazardous weather outlook, Jul 6, 6:00 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT TUE JUL 6 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-071000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 519 AM EDT TUE JUL 6 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE SEA BREEZE MOVES INLAND. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL POSSIBLE. THIS AFTERNOON...MAXIMUM TEMPERATURES WILL BE IN THE MID 90S FOR INLAND LOCATIONS...RESULTING HEAT INDICES BETWEEN 100 AND 105 DEGREES. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. ISOLATED STRONG STORMS WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 10-BOLINSKI
In the hours before
Special weather statement, Jul 6, 2:50 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT TUE JUL 6 2004 FLZ016-GAZ156-157-061950- DECATUR GA-GADSDEN FL-GRADY GA- 250 PM EDT TUE JUL 6 2004 AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GADSDEN COUNTY...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BEGIN TO AFFECT DECATUR AND GRADY COUNTIES DURING THE NEXT HOUR AS WELL. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:11 PM EDT | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.